Alert archive / Indiana / High Wind Warnings in 2019
High Wind Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this high wind warning at Feb 23, 2019, 2:11 PM EST for 8 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan. It took effect at Feb 24, 2019, 5:00 AM EST. It was in force for 20 hr. 46 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 23, 2019, 2:11 PM EST (19:11 UTC)
- In effect from
- Feb 24, 2019, 5:00 AM EST
- Expired
- Feb 25, 2019, 1:00 AM EST
- In force
- 20 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 6:22 AM EST | NON-TSTM WND GST 64 | 2 Nw Benton, IN | ASOS STATION GSH, GOSHEN MUNICIPAL AIRPORT. |
| Feb 24, 6:35 AM EST | NON-TSTM WND GST 60 | 2 Nne Michaelsville, IN | AWOS STATION MZZ, GRANT COUNTY MUNICIPAL APT. |
| Feb 24, 7:20 AM EST | NON-TSTM WND GST 53 | 1 Ne Osceola, IN | DELAYED REPORT. MEASURED VIA HOME WEATHER STATION. RELAYED VIA FACEBOOK. |
| Feb 24, 7:30 AM EST | NON-TSTM WND GST 58 | 1 S Grissom Afb, IN | AWOS STATION GUS, 1 SSW GRISSOM AFB. |
| Feb 24, 8:14 AM EST | NON-TSTM WND DMG | 1 Nnw Cosperville, IN | LARGE TREE DOWN ON ROADWAY NEAR INTERSECTION OF COUNTY ROAD 300W/1000N. |
| Feb 24, 8:15 AM EST | NON-TSTM WND GST 63 | 2 Wnw Westminster, OH | ASOS STATION AOH, LIMA ALLEN COUNTY AIRPORT. |
| Feb 24, 8:21 AM EST | NON-TSTM WND DMG | Logansport, IN | NUMEROUS REPORTS OF TREES DOWN THROUGHOUT THE COUNTY DUE TO WINDS ESTIMATED AT 50 TO 55 MPH. |
| Feb 24, 8:36 AM EST | NON-TSTM WND GST 50 | Rome City, IN | TREE LIMB DOWN ON POWER LINES IN ROME CITY. ADDITIONAL POWER OUTAGES REPORTED ELSEWHERE IN THE COUNTY. |
| Feb 24, 8:41 AM EST | NON-TSTM WND DMG | Rockport, OH | REPORTS OF DOWNED PINE TREES. WIND GUSTS ESTIMATED AT 60 MPH. |
| Feb 24, 9:00 AM EST | NON-TSTM WND DMG | 1 N Aboite, IN | TWO 2FT DIAMETER TREES DOWN IN BACKYARD. TIME ESTIMATED. |
| Feb 24, 9:05 AM EST | NON-TSTM WND GST 62 | 2 Ene Nine Mile, IN | |
| Feb 24, 9:15 AM EST | NON-TSTM WND GST 59 | 4 N Hicksville, OH | RECORDED ON HOME WEATHER STATION BETWEEN 9-9:30 AM EST. |
| Feb 24, 9:28 AM EST | NON-TSTM WND DMG | Peru, IN | SEVERAL TREES DOWN ACROSS THE COUNTY WITH NUMEROUS POWER OUTAGES ALSO REPORTED. |
| Feb 24, 9:37 AM EST | NON-TSTM WND DMG | Hillsdale, MI | REPORTS OF 8-10 TREES BLOWN ONTO ROADWAYS ACROSS THE COUNTY, SCATTERED POWER OUTAGES. |
| Feb 24, 9:55 AM EST | NON-TSTM WND GST 58 | 3 Ene Ottawa, OH | |
| Feb 24, 9:59 AM EST | NON-TSTM WND GST 54 | Peabody, IN | |
| Feb 24, 10:00 AM EST | NON-TSTM WND GST 50 | 1 N Portland, IN | TWITTER PICTURE SHOWS HEALTHY PINE TREE UPROOTED, PARTIALLY BLOCKING ROADWAY. |
| Feb 24, 10:00 AM EST | NON-TSTM WND DMG | 2 Ene Salem Center, IN | LARGE TREE BRANCH DOWN IN NEARBY FIELD. AS OF 3 PM, 40 MPH WIND GUST AT HOME WEATHER STATION. |
| Feb 24, 10:20 AM EST | NON-TSTM WND DMG | 4 Nw Middlebury, OH | TREE DOWN ON WOLFCALE ROAD. A FEW OTHER INSTANCES OF POWER LINES DOWN ACROSS THE COUNTY. |
| Feb 24, 10:40 AM EST | NON-TSTM WND DMG | 3 Ne Ohio City, OH | CAMPER BEING CARRIED BY PICKUP TRUCK ROLLED OVER APPROXIMATELY 5 MILES SOUTH OF VAN WERT OF US 127. |
| Feb 24, 10:40 AM EST | NON-TSTM WND DMG | 3 Ne Ohio City, OH | SEMI ROLLOVER APPROXIMATELY 5 MILES SOUTH OF VAN WERT OF US 127. |
| Feb 24, 10:40 AM EST | NON-TSTM WND DMG | 3 Nw New Haven, IN | LARGE TREE DOWN ONTO POWER LINES. |
| Feb 24, 10:45 AM EST | NON-TSTM WND DMG | Rochester, IN | VARIOUS REPORTS OF POWER LINES DOWN ACROSS THE COUNTY. |
| Feb 24, 11:00 AM EST | NON-TSTM WND DMG | Ossian, IN | REPORTS OF LARGE TREES DOWN AND LARGE TREE LIMBS DOWN IN NORTHERN PART OF WELLS COUNTY. SCATTERED POWER OUTAGES IN NORTHERN PART OF THE COUNTY ALSO. |
| Feb 24, 11:30 AM EST | NON-TSTM WND DMG | 1 Ne Portland, IN | LARGE TREE AND POWER POLE DOWN ON 500 BLOCK OF EAST NORTH STREET. |
| Feb 24, 12:15 PM EST | NON-TSTM WND DMG | 1 Ene Benton, IN | TREES FALLING ONTO POWER LINES NEAR COUNTY ROAD 44. |
| Feb 24, 12:35 PM EST | NON-TSTM WND DMG | 3 N Fort Wayne, IN | PORTION OF A BILLBOARD DOWNED NEAR GLENBROOK MALL AREA. |
| Feb 24, 1:00 PM EST | NON-TSTM WND DMG | 1 Wnw Columbus Grove, OH | REPORTS OF SOME SHINGLES BEING BLOWN OFF SOME ROOFS. |
| Feb 24, 2:00 PM EST | NON-TSTM WND GST 66 | 3 Nnw Lake Wilson, MI | MEASURED ON HOME WEATHER STATION. RELAYED VIA FACEBOOK. |
| Feb 24, 2:48 PM EST | NON-TSTM WND DMG | 1 E Fort Wayne, IN | VIDEO ON TWITTER FROM WPTA SHOWS LARGE PIECE OF METAL ROOF BLOWN OFF FROM AN INDUSTRIAL BUILDING. |
| Feb 24, 3:00 PM EST | NON-TSTM WND DMG | 2 Se Yoder, OH | LARGE TREE DOWN OVER TWO LANES OF ROADWAY. TREE SHOWS SIGNS OF ROT. RELAYED VIA NWSCHAT AND FACEBOOK. |
| Feb 24, 3:29 PM EST | NON-TSTM WND DMG | Montpelier, OH | SEVERAL REPORTS OF TREES, BRANCHES, AND UTILITY POLE DOWN IN THE GREATER MONTPELIER AREA. ALSO, SHED BLOWN DOWN STREET. |
| Feb 24, 3:30 PM EST | NON-TSTM WND DMG | 4 Ene Fort Wayne, IN | LARGE TREE UPROOTED AT RESIDENCE, APPROXIMATELY 20 INCH DIAMETER AND 32 FEET TALL. TIME IS ESTIMATED. |
| Feb 24, 3:31 PM EST | NON-TSTM WND DMG | 1 Wsw Bluffton, IN | LARGE TREE DOWN ACROSS THE ROAD. |
| Feb 24, 3:55 PM EST | NON-TSTM WND GST 64 | 2 E Nine Mile, IN | ASOS STATION FWA, FORT WAYNE INTERNATIONAL AP. |
| Feb 24, 4:20 PM EST | NON-TSTM WND DMG | 1 S Wabash, IN | A LARGE TREE LIMB FELL ON A HOUSE ON SOUTH SIDE OF WABASH RESULTING IN A HOLE IN THE ROOF. NO INJURIES REPORTED. |
| Feb 24, 4:37 PM EST | NON-TSTM WND DMG | 1 N Ormas, IN | TREE DOWN ON ROAD NEAR INTERSECTION OF COUNTY ROADS W 350 S AND S 650 W. |
| Feb 24, 5:00 PM EST | NON-TSTM WND GST 61 | 4 N Hicksville, OH | |
| Feb 24, 5:00 PM EST | NON-TSTM WND DMG | Paulding, OH | DELAYED REPORT OF ROOF SHINGLE DAMAGE AND SIDING DAMAGE TO A FEW HOMES. TIME ESTIMATED. |
| Feb 24, 5:00 PM EST | NON-TSTM WND DMG | Van Wert, OH | DELAYED REPORT. 20 FOOT SECTION OF BARN ROOF DAMAGED. SEVERAL HOMES IN VAN WERT, OH AREA WITH SHINGLE DAMAGE. |
| Feb 24, 5:16 PM EST | NON-TSTM WND GST 68 | Lima Allen County Airpo, OH | ASOS STATION AOH, LIMA ALLEN COUNTY AIRPORT. |
| Feb 24, 5:51 PM EST | NON-TSTM WND GST 57 | Dunkirk, IN | NUMEROUS TREES DOWN IN THE COUNTY. |
| Feb 24, 6:21 PM EST | NON-TSTM WND DMG | 1 Ne Dowagiac, MI | LARGE TREE LIMB DOWN ACROSS THE ROAD. |
| Feb 24, 6:56 PM EST | NON-TSTM WND GST 56 | 2 W Columbus Grove, OH | LOTS OF SHINGLES MISSING FROM ROOF AND SEVERAL TREE BRANCHES ON GROUND. |
| Feb 24, 7:30 PM EST | NON-TSTM WND DMG | 2 W Melrose, OH | OLDER BARN ABOUT TWO THIRDS COLLAPSED. |
| Feb 24, 8:33 PM EST | NON-TSTM WND DMG | Columbus Grove, OH | TREE DOWN ACROSS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
102 WWUS73 KIWX 231911 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 211 PM EST Sat Feb 23 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-240315- /O.UPG.KIWX.HW.A.0001.190224T0900Z-190225T0300Z/ /O.NEW.KIWX.HW.W.0001.190224T1200Z-190225T0600Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 211 PM EST Sat Feb 23 2019 /111 PM CST Sat Feb 23 2019/ ...HIGH WIND WARNING IN EFFECT FROM 7 AM EST /6 AM CST/ SUNDAY TO 1 AM EST /MIDNIGHT CST/ MONDAY... HAZARDOUS WEATHER... * Sustained west winds of 35 to 40 mph, with frequent gusts of 50 mph are expected to start early Sunday morning and persist into the evening hours of Sunday. * Periods of sustained winds to 45 mph and wind gusts to 60 mph are also expected, especially during the day Sunday. IMPACTS... * Downed tree limbs and small trees could block roads and lead to power outages as well as cause minor structural damage. * Driving in high profile vehicles, especially on north-south roads could become hazardous. * Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
5 follow-up statements
751 WWUS73 KIWX 240242 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 942 PM EST Sat Feb 23 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-241045- /O.EXT.KIWX.HW.W.0001.190224T1000Z-190225T0600Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 942 PM EST Sat Feb 23 2019 /842 PM CST Sat Feb 23 2019/ ...HIGH WIND WARNING NOW IN EFFECT FROM 5 AM EST /4 AM CST/ SUNDAY TO 1 AM EST /MIDNIGHT CST/ MONDAY... The High Wind Warning is now in effect from 5 AM EST /4 AM CST/ Sunday to 1 AM EST /midnight CST/ Monday. HAZARDOUS WEATHER... * Sustained west winds of 35 to 40 mph, with frequent gusts of 50 to 55 mph are expected to start early Sunday morning and persist into the evening hours of Sunday. * Brief periods of sustained winds to 45 mph and wind gusts to between 60 and 65 mph are also possible on Sunday. A brief period of these intense winds will likely occur with a cold front between 5 AM EST and 9 AM EST. IMPACTS... * Downed tree limbs and small trees could block roads and lead to power outages as well as cause minor structural damage. * Driving in high profile vehicles, especially on north-south roads could become hazardous. * Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
339 WWUS73 KIWX 240808 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 308 AM EST Sun Feb 24 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-241615- /O.CON.KIWX.HW.W.0001.190224T1000Z-190225T0600Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 308 AM EST Sun Feb 24 2019 /208 AM CST Sun Feb 24 2019/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ MONDAY... HAZARDOUS WEATHER... * Sustained west winds of 35 to 40 mph, with frequent gusts of 50 to 55 mph are expected this morning into this evening. * Brief periods of sustained winds to 45 mph and wind gusts to between 60 and 65 mph are also possible on today. A brief period of these intense winds will likely occur with a cold front between 5 AM EST and 9 AM EST. IMPACTS... * Downed tree limbs and small trees could block roads and lead to power outages as well as cause minor structural damage. * Driving in high profile vehicles, especially on north-south roads could become hazardous. * Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
051 WWUS73 KIWX 241759 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1259 PM EST Sun Feb 24 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-250200- /O.CON.KIWX.HW.W.0001.000000T0000Z-190225T0600Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 1259 PM EST Sun Feb 24 2019 /1159 AM CST Sun Feb 24 2019/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ MONDAY... HAZARDOUS WEATHER... * Sustained west winds of 35 to 40 mph, with frequent gusts of 50 to 55 mph are expected into this evening. * Brief periods of sustained winds to 45 mph and wind gusts to 60 mph are also possible into this evening. IMPACTS... * Downed tree limbs and small trees could block roads and lead to power outages as well as cause minor structural damage. * Driving in high profile vehicles, especially on north-south roads could become hazardous. * Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
000 WWUS73 KIWX 242022 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 322 PM EST Sun Feb 24 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-250600- /O.CON.KIWX.HW.W.0001.000000T0000Z-190225T0600Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 322 PM EST Sun Feb 24 2019 /222 PM CST Sun Feb 24 2019/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ MONDAY... HAZARDOUS WEATHER... * Sustained west winds of 35 to 40 mph, with frequent gusts of 50 to 55 mph are expected into this evening. * Brief periods of sustained winds to 45 mph and wind gusts to 60 mph are also possible into this evening. IMPACTS... * Downed tree limbs and small trees could block roads and lead to power outages as well as cause minor structural damage. * Driving in high profile vehicles, especially on north-south roads could become hazardous. * Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
339 WWUS73 KIWX 250557 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1257 AM EST Mon Feb 25 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-250700- /O.EXP.KIWX.HW.W.0001.000000T0000Z-190225T0600Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 1257 AM EST Mon Feb 25 2019 /1157 PM CST Sun Feb 24 2019/ ...HIGH WIND WARNING WILL EXPIRE AT 1 AM EST /MIDNIGHT CST/ EARLY THIS MORNING... Very strong winds have diminished early tonight, therefore, the high wind warning will be allowed to expire. However, overnight winds of 25 to 35 mph with a few gusts to 50 mph will diminish to 15 to 25 mph with gusts to 35 mph by daybreak. If you are traveling overnight, be cautious with cross winds, especially if you are driving a high profile vehicle. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this high wind warning went out at Feb 23, 1:56 PM EST, 15 minutes earlier.
Area forecast discussion, Feb 23, 1:56 PM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
156 PM EST Sat Feb 23 2019
.SYNOPSIS...
Issued at 120 AM EST Sat Feb 23 2019
Showers will develop today and become more numerous this afternoon
as a strong low pressure system moves northeast toward the region.
A rumble of thunder is possible. After highs in the mid 40s to
low 50s today, temperatures will begin to fall early Sunday with
very windy conditions developing. Wind gusts of 50 to 60 mph are
possible. Colder but generally quiet weather is ahead for this
upcoming week.
&&
.SHORT TERM...(This Evening through Sunday)
Issued at 150 PM EST Sat Feb 23 2019
Water Vapor imagery depicting upper low over lifting up into KS
with 12Z RAOBs showing strong upper jet dynamics moving up lee of
the trof axis along with 45-50kt LLJ. Just a few returns showing
up on KIWX radar this afternoon as main area of precipitation not
expected until later this evening as warm front pushes northward
toward the area. Latest HIRES guidance has surface low tracking
into the mid-MS valley this evening which will place our area in
strong southerly flow with SE winds veering to S/SW and good WAA
through the night. As widespread showers move into the
area...temperatures will also be rising through the evening hours
and peaking around midnight with southern half of the CWA reaching
the mid 50s. 60-70kt LLJ streaming into the area tonight and will
be accompanied by some slight destablization...but with surface
based inversion any storms that develop will tend to be elevated
resulting in only a small chance for an isolated damaging wind
gust. Surface low continues to lift northeast overnight with
impressive 20mb deepening as it moves to the northern great lakes
by Sunday morning. Bufkit forecast soundings indicating potential
for 60kt+ gusts during the day Sunday. This along with favorable
diurnal timing suggests upgrading watch to wind warning is in
order.
&&
.LONG TERM...(Sunday Night through Saturday)
Issued at 150 PM EST Sat Feb 23 2019
Forecast period to begin with departed low pressure system over
western Quebec and high pressure building into the northern plains
resulting in W/NW flow with still a strong gradient over the
region and low level thermal profiles supportive of mixing down
advisory level wind gusts Sunday evening before finally subsiding
after midnight. Persistent W/NW flow will have LES showers but
primarily confined to far NW CWA. Much colder airmass in place to
begin the workweek will have temps below normal Monday and
Tuesday. Quasi-zonal flow across a good portion of the CONUS will
bring a weak system into the area midweek. Gradual moderation in
temperatures with highs in the low to mid 30s Wednesday will have
some light snow mixing with rain in the southern CWA during the
afternoon. Blocked pattern persists over the eastern Pacific with
closed upper high over eastern AK/western Canada through the end
of the week. Downstream result will have arctic intrusion dropping
down through central Canada...this has a high confidence of much
below normal temperatures for the northern plains but still alot
of uncertainty on its impact into our region. Medium range models
suggesting another system impacting the area by the end of the
forecast period but GFS currently appears to be an outlier in the
extent of low pressure deepening. Temperatures to remain a little
below normal through day 7 which would favor mainly snow for
precip chances with some diurnal mixing with rain possible.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1229 PM EST Sat Feb 23 2019
Satellite imagery shows a pool of IFR ceilings and visibility
currently across central and northern IL seeping eastward.
Ceilings are expected to lower into alternate minimum category for
a time this evening as a plume of deep low-level moisture moves
through. Behind this, a dryer air mass returns (currently over OK
on water vapor imagery) which will allow ceilings to rise. In
fact, a period of VFR ceilings are not out of the question for a
couple hours within the 06-12Z Sunday time frame. Confidence is
low here, thus the omission. Following a cold front passage,
howling surface winds arrive near sunrise Sunday.
Cannot rule out a -TSRA this evening with some instability on
tap. However, confidence is just low enough to omit this as well.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...High Wind Warning from 7 AM EST /6 AM CST/ Sunday to 1 AM EST
/midnight CST/ Monday for INZ003>009-012>018-020-022>027-
032>034.
MI...High Wind Warning from 7 AM Sunday to 1 AM EST Monday for
MIZ077>081.
OH...High Wind Warning from 7 AM Sunday to 1 AM EST Monday for OHZ001-
002-004-005-015-016-024-025.
LM...NONE.
&&
SYNOPSIS...Skipper
SHORT TERM...Logsdon
LONG TERM...Logsdon
AVIATION...Brown
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Feb 23, 4:01 AM EST, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 401 AM EST Sat Feb 23 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-240915- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 401 AM EST Sat Feb 23 2019 /301 AM CST Sat Feb 23 2019/ ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Strong low pressure system will bring a combination of isolated thunderstorms and locally heavy rain Saturday afternoon and Saturday night. An isolated strong storm is possible. Strong winds are expected late Saturday night which may result in tree damage and power outages. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Strong winds are expected throughout the day on Sunday. These winds will be strong enough to result in tree damage and possibly power outages. Light snow is also possible on Sunday primarily for locations along and north of Route 6. The combination of light snow and strong winds may result in lowered visibilities. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
Nearby
High Wind Warnings in Indiana, 2019High Wind Warnings in Ohio, 2019High Wind Warnings in Michigan, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.